Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 7:39 PM CDT for Webster County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 7:39 PM CDT (00:39 UTC)
- Expired
- Apr 2, 2006, 8:09 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:00 PM CDT | TSTM WND DMG | Dixon, KY | LATE REPORT. DOWNED TREES AND POWER LINES IN DIXON AND AROUND THE COMMUNITY OF SEBREE. TIME ESTIMATED. LSR ISSUED BY WFO PADUCAH KENTUCKY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 030039
TORPAH
KYC233-030130-
/O.NEW.KPAH.TO.W.0048.060403T0039Z-060403T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
WEBSTER COUNTY IN NORTHWEST KENTUCKY.
* UNTIL 830 PM CDT.
* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR TILDEN...OR
ABOUT 12 MILES NORTH OF PROVIDENCE...MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEBREE AND
DIXON
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHEAST MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000
PM CDT SUNDAY EVENING FOR SOUTHWESTERN ILLINOIS AND SOUTHEAST
MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT
MONDAY MORNING FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND
WESTERN KENTUCKY.
LAT...LON 3754 8788 3741 8776 3757 8739 3763 8754
3764 8771
$$1 follow-up statement
000
WWUS53 KPAH 030109
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT SUN APR 2 2006
KYC233-030119-
/O.CAN.KPAH.TO.W.0048.000000T0000Z-060403T0130Z/
WEBSTER KY-
809 PM CDT SUN APR 2 2006
...THE TORNADO WARNING FOR WEBSTER COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO
WARNING HAS BEEN CANCELED.
LAT...LON 3754 8788 3741 8776 3757 8739 3763 8754
3764 8771
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN APR 2 2006 DISCUSSION... SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE FIRST 6 HOURS OR SO. BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT. WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV. THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS. 15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A MINIMUM. AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN AREAS WITHIN THE LINE. WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY PUSHES IN FROM THE WEST. LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS... DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID CLOUDS TUE NIGHT. NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT ANY WAY JUST FOLLOWED THE GFS. AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY FROM WED THROUGH FRI AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 501 AM CDT SUN APR 2 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 501 AM CDT SUN APR 2 2006 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE STORMS. SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY. THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE THIS AFTERNOON AND EVENING. SPODEN
In the hours before
Local storm report, Apr 2, 7:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
729 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL GLENDALE 37.41N 88.64W
04/02/2006 M0.75 INCH POPE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
730 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL GLENDALE 37.41N 88.64W
04/02/2006 E0.75 INCH POPE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL EDDYVILLE 37.50N 88.59W
04/02/2006 E0.88 INCH POPE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
732 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST METROPOLIS 37.15N 88.71W
04/02/2006 E65 MPH MASSAC IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 2, 7:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
735 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL WEST PADUCAH 37.08N 88.74W
04/02/2006 M0.88 INCH MCCRACKEN KY OFFICIAL NWS OBS
&&
SMITTYLocal storm report, Apr 2, 7:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
738 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 2 W GOLCONDA 37.36N 88.52W
04/02/2006 M1.75 INCH POPE IL EMERGENCY MNGR
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:03 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 57 min |
| Apr 2, 7:15 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Hopkins, Lyon, Marshall and 1 more | 45 min |
| Apr 2, 7:17 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 73 min |
| Apr 2, 7:23 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 52 min |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 44 min |
| Apr 2, 7:42 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 48 min |
| Apr 2, 7:50 PM CDT | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 55 min |
| Apr 2, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 35 min |
| Apr 2, 7:56 PM CDT | Tornado Warning | PAH | Lyon, Marshall | 48 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | PAH | Caldwell, Trigg | 37 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 44 min |
| Apr 2, 8:34 PM CDT | Tornado Warning | PAH | Christian, Todd | 56 min |
| Apr 2, 8:56 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 35 min |
| Apr 2, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 44 min |
| Apr 2, 9:18 PM CDT | Tornado Warning | PAH | Todd | 19 min |
| Apr 2, 9:22 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
| Apr 2, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 24 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 48 min |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.